advertisement
Question
Posted by: Rudy | 2004/10/14

HOMEOPATHIC VS GP FOR MENTAL HEALTH PROBLEMS

Dear Cybershrink, have been on risperdol and then haliperidol for 6 years. Doing okay, except for some personality traits of sulkiness / moodiness and maybe attention seeking (so my mother says) ever so often. Drive my mother mad. So meds not clearing all problems and side effects, headaches and weightgain getting too much. What do you think of me going to a haemeopath / irilogist (examin through eyes)?? shouldnt I be reevaluated, maybe Im on wrong meds - how would I know which means I'm maybe going through all this for nothing.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

No meds or other remedies clear ALL problems. I'm not clear WHY you have been on risperdol and haloperidol, but these drugs are rarely used lightly or without good reason, so be cautious about stopping them, without discussing this in advance with your shrink. I have never found any evidence that homeopathy can help psychotic illnesses or others for which these drugs would be used, at all ; and iridology is entirely a quack procedure, making claims that have no proof whatever of being true or useful.
But your later idea, of seeking a re-evaluation, is a good one. Maybe things have changed, maybe you would be better suited by different meds, or different doses ; and your shrink with a proper re-assessment, might indeed find that you no longer need the meds. But if we want the best for you, then let's stick to treatments that have been properly tested and proved to be useful, rather than those that have been invented and never found to have the benefits they claim.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement